Advertisement

Archiv der Mathematik

, Volume 95, Issue 6, pp 575–581 | Cite as

On some results of A. E. Livingston and coefficient problems for concave univalent functions

  • Bappaditya BhowmikEmail author
Article
  • 115 Downloads

Abstract

We consider functions that map the open unit disc conformally onto the complement of a bounded convex set. We call these functions concave univalent functions. In 1994, Livingston presented a characterization for these functions. In this paper, we observe that there is a minor flaw with this characterization. We obtain certain sharp estimates and the exact set of variability involving Laurent and Taylor coefficients for concave functions. We also present the exact set of variability of the linear combination of certain successive Taylor coefficients of concave functions.

Mathematics Subject Classification (2000)

Primary 30C45 Secondary 30C50 

Keywords

Concave univalent functions Taylor and Laurent coefficients 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Avkhadiev F.G., Pommerenke C., Wirths K.-J.: On the coefficients of concave univalent functions. Math. Nachr. 271, 3–9 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Avkhadiev F.G., Wirths K.-J.: A proof of the Livingston conjecture. Forum Math. 19, 149–158 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Bhowmik B., Ponnusamy S., Wirths K.-J.: Domains of variability of the Laurent coefficients and the convex hull of the concave univalent functions. Kodai Math. J. 30, 385–393 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Bhowmik B., Ponnusamy S., Wirths K.-J.: Concave functions, Blaschke products and polygonal mappings. Siberian Math. J. 50, 609–615 (2009)CrossRefMathSciNetGoogle Scholar
  5. 5.
    Hummel J.A.: The coefficient regions for starlike functions. Pacific J. Math. 7, 1381–1389 (1957)zbMATHMathSciNetGoogle Scholar
  6. 6.
    Livingston A.E.: Convex meromorphic mappings. Ann. Pol. Math. 59, 275–291 (1994)zbMATHMathSciNetGoogle Scholar
  7. 7.
    Pfaltzgraff J., Pinchuk B.: A variational method for classes of meromorphic functions. J. Analyse Math. 24, 101–150 (1971)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Trimble S.Y.: A coefficient inequality for convex univalent functions. Proc. Amer. Math. Soc. 48, 266–267 (1975)zbMATHMathSciNetGoogle Scholar
  9. 9.
    Wirths K.-J.: A proof of the Livingston conjecture for the fourth and the fifth coefficient of concave univalent functions. Ann. Pol. Math. 83, 87–93 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Wirths K.-J.: On the residuum of concave univalent functions. Serdica Math. J. 32, 209–214 (2006)zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel AG 2010

Authors and Affiliations

  1. 1.Department of MathematicsIndian Institute of ScienceBangaloreIndia

Personalised recommendations